Aa
Aa
A
A
A
Close
Avatar universal

Very yellow urine harvoni/riba

I've been doing as recommended, and drinking lots of water and peeing a lot, yet no matter how much I do, my urine never goes clear or even much of a lighter yellow like it would before taking these drugs.  It is an almost fluorescent yellow color, a bit more concentrated in the mornings with an almost orange tone.  I haven't seen this mentioned, and wonder if it is just me?  

My bilirubin levels have never been elevated, nor do I see any signs of jaundice elsewhere.  

Anyone else getting this yellow pee despite being ultra hydrated?  I am not taking vitamins (no b or anything).  Anyone know if this is the harvoni or riba?  I am leaning towards the riba, but really have no clue.

Otherwise, 10 days in I would say I am feeling better than usual.  But then usually I feel fatigued and wracked with pain - both seem to be diminishing a bit, the fatigue more so.
4 Responses
Avatar universal
Hi Trigger,  On my first week of Harvoni and Riba too. I've also noticed my pee is darker, particularly in the morning in spite of drinking a lot of water.  I figure it's the meds, but will ask my Doctor to monitor renal function when I see her for bloods.  Also feeling better than usual.  Best wishes for your treatment and achieving an SVR.
Avatar universal
Hi Bilrac,
congrats on first week, and also that you are feeling better.  Yes, that's exactly my observation too, brighter yellow first thing in the morning (which is the usual thing as it's the nights concentrated first urine), and then a lighter shade, but still looks like I am taking a vitamin b supplement by the color of it.  Not too worried, but just wanted to confer with others.  Glad to hear you are having the same thing.  I drink plenty of water, but don't go totally overboard, because I do believe there's such a thing as overworking your kidneys.  

BTW, In this regard, if the yellow pee was a prob, I believe it would more likely be liver related than kidney.  I would imagine it would be to do with ribavirin induced liver injury of some kind which was causing jaundice (it will show in the urine, then mucosal tissue I believe then sclera/skin, but I am far from an expert on jaundice so don't quote me on that!).  But, in this case I think it is something benign.  Urine is not brown or 'dark' per se, just a lot more yellow.
Avatar universal
What I mean by the last remarks is that any problems should show in your CBC's.
Avatar universal
Now that I have finally mentioned this after a week of wondering, it seems to have finally lightened up today.  I had a very high viral load.  Not sure if that figures into it.
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.